MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404020
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an accumax 365 laser fiber was used during a ureteral soft lens lithotripsy procedure in the ureter performed on (b)(6) 2017.Reportedly, the laser unit used was a lumenis 30w.According to the complainant, during preparation and outside the patient, laser energy was seen exiting outside of its intended tip location.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
One accumax 365 laser fiber was received for evaluation.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Additional examination under magnification confirmed that the tip was unused.There was no damage along the body of the fiber and to the fiber face within the sma connector.There was no light was leaking from the body of the fiber.The ¿attach laser fiber¿ message cleared from the console after attachment indicating that the fiber was recognized by the laser unit.The aiming beam exiting the distal tip was bright, clear and round with effective transmission measures of 99.1%.Therefore, based on all gathered information, the reported issue was unable to be confirmed.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6609207
Report Number3005099803-2017-01585
Device Sequence Number10843899
Product Code GEX
UDI-Device Identifier08714729784593
UDI-Public(01)08714729784593(17)20191115(10)C000003866
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2019
Device Model NumberM0068404020
Device Catalogue Number840-402
Device Lot NumberC000003866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1